Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 10, 2000, 10:32 AM EDT for Jefferson County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2000, 10:32 AM EDT (14:32 UTC)
- Expired
- May 10, 2000, 11:30 AM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:10 AM EDT | Thunderstorm Wind | Brookville, PA | Thunderstorm winds downed several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 101432 SVRPIT PAC065-101530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1032 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN PENNSYLVANIA * UNTIL 1130 AM EDT * AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BROOKVILLE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BROOKVILLE BROCKWAY <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:50 AM EDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 10, 2:50 AM EDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT WED MAY 10 2000 FRONT PAST THROUGH WESTERN OHIO AND NOT EXPECTED THROUGH PIT TIL LATE MORNING. THREAT OF SEVERE SHOULD BE ON WANE THOUGH UP TIL MID TO LATE MRNING THREAT OF SEVERE WILL LIKELY CONTINUE TIL LOW LEVEL JET (PBZ AT 50KT ATTM) EXITS. ALSO FREEZING LEVEL SUPPORTING 3/4 HAIL IN STORMS MOVING THRU SWPA NOW. CAPES AROUND 1500 J.KG. LIS -3 THIS MORNING LOWERING TO -6 BY 18Z BUT FURTHER EAST. OTHER FACTOR IS DIFFLUENCE AHEAD OF NEG TILT TROF. WITH PCPBTL WATER 1 - 1.5 WILL MENTION RAIN HEAVY AT TIMES AT LEAST THRU MRNG WHILE FURTHER SOUTHEAST WILL KEEP IN ALL DAY. NEXT PERIOD MORE CLEAR CUT AS RIDGE BUILDS IN TONIGHT THROUGH THURS. FAST FLOW BRING RAPID WARMING AND NEXT CHC OF PRECIP THURS NIGHT. TEMPS TRICKY TODAY AS MAX TEMPS MAY BE REACHED EARLY THIS AM. REST SIMILAR TO MOS. PIT 70 47 72 55 / 80 20 0 40 MGW 71 47 75 55 / 80 20 0 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, May 10, 5:55 AM EDT, 4 hours 37 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-101534- SEVERE WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 555 AM EDT WED MAY 10 2000 ...THUNDERSTORMS WITH GUSTY WINDS AND HAIL TODAY... EXPECT THUNDERSTORMS TO MOVE THROUGH THE AREA TODAY AS A COLD FRONT APPROACHES. SOME THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 40 MPH WITH SMALL HAIL. HEAVY DOWNPOURS CAN ALaSO ACCOMPANY THESE STORMS. SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY.
Special weather statement, May 10, 7:55 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 755 AM EDT WED MAY 10 2000 PAZ007>009-013>015-020-101552- BEAVER PA-BUTLER PA-CLARION PA-FOREST PA-LAWRENCE PA-MERCER PA- VENANGO PA- 755 AM EDT WED MAY 10 2000 ...THUNDERSTORMS THIS MORNING... THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. SOME OF THESE STORMS MAY CONTAIN HAIL UP TO ONE HALF INCH DIAMETER... GUSTY WINDS TO 40 TO 45 MPH...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.
Special weather statement, May 10, 10:17 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1017 AM EDT WED MAY 10 2000 PAZ016-022-023-101600- ARMSTRONG PA-INDIANA PA-JEFFERSON PA- 1017 AM EDT WED MAY 10 2000 ...THUNDERSTORMS THIS MORNING... THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE REMAINDER OF THE MORNING. SOME OF THESE STORMS MAY CONTAIN HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO 40 TO 45 MPH... DANGEROUS LIGHTNING AND HEAVY RAINS UP TO ONE HALF INCH.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:21 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
| May 10, 2:57 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 43 min |
| May 10, 3:41 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 49 min |
| May 10, 4:08 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 42 min |
| May 10, 5:00 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 50 min |
| May 10, 8:06 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 64 min |
| May 10, 8:25 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 65 min |
| May 10, 10:38 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.